MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 02/26/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for analysis.An event of difficult to advance through patient anatomy was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the available information, the cause of the reported difficult to advance through patient anatomy could not be determined.The patient effects of cardiac arrest, hemorrhage, hematoma, and hypotension could not determined.Death was related to patient's comorbidities.The reported unexpected medical interventions were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an amplatzer amulet left atrial appendage (laa) occluder was chosen for implantation utilizing a 14f torqvue 45x45 delivery sheath.During advancement of the delivery system, resistance was encountered and advancement was stopped.On fluoroscopy, the sheath was wrapped around itself and kinked so the delivery system was removed and replaced.A 18f groin sheath was placed and the replacement 14f torqvue 45x45 delivery system was advanced.The delivery system experienced resistance when trying to cross the septum.The delivery system was removed and the septum was dilated.The delivery system was then able to cross the septum and advanced to the laa.Blood pressure became unstable so the case was aborted.No effusion or groin complications were observed.Once patient was brought to the recovery area blood pressure dropped.A hematoma was noted in groin area.Manual compression was performed, and the patient coded and died.It is believed that the patient had a bleed at the groin site and entered cardiogenic shock due to a low ejection fraction.The cause of the bleed is unknown as an arterial line had also been inserted.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21654377
Report Number2135147-2025-01440
Device Sequence Number7480242
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)270930(10)10552309
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number10552309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Death;
Patient Age62 YR
Patient SexMale